Alert archive / North Dakota / Wind Advisories in 2024
Wind Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 6, 2024, 2:00 AM MDT for 18 counties in North Dakota. It took effect at Apr 6, 2024, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2024, 2:00 AM MDT (08:00 UTC)
- In effect from
- Apr 6, 2024, 9:00 AM MDT
- Expired
- Apr 6, 2024, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 61 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533 WWUS73 KBIS 060800 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 300 AM CDT Sat Apr 6 2024 NDZ013-022-023-025-034>037-041-042-044>048-050-051-062000- /O.NEW.KBIS.WI.Y.0007.240406T1500Z-240407T0100Z/ Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Hettinger-Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Oakes, Carson, Rugby, Linton, Ellendale, Fort Yates, Hettinger, New England, Kulm, Bismarck, Lamoure, Edgeley, Gackle, Fessenden, Napoleon, Solen, Mcclusky, Elgin, Carrington, Jamestown, Strasburg, Selfridge, Mandan, Harvey, Goodrich, Steele, Ashley, Tappen, New Leipzig, Mott, and Wishek 300 AM CDT Sat Apr 6 2024 /200 AM MDT Sat Apr 6 2024/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and central North Dakota, including the James River Valley. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Anglin
3 follow-up statements
756 WWUS73 KBIS 061647 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1147 AM CDT Sat Apr 6 2024 NDZ013-022-023-025-034>037-041-042-044>048-050-051-070100- /O.CON.KBIS.WI.Y.0007.000000T0000Z-240407T0100Z/ Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Hettinger-Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Rugby, Fessenden, Edgeley, New Leipzig, Selfridge, Linton, Ashley, Hettinger, Strasburg, Napoleon, Steele, Tappen, Fort Yates, Carrington, Goodrich, Bismarck, Harvey, Gackle, Lamoure, Mott, Wishek, Oakes, Jamestown, Ellendale, New England, Mandan, Mcclusky, Kulm, Carson, Solen, and Elgin 1147 AM CDT Sat Apr 6 2024 /1047 AM MDT Sat Apr 6 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and central North Dakota, including the James River Valley. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Heinert
314 WWUS73 KBIS 062105 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 405 PM CDT Sat Apr 6 2024 NDZ004-005-012-070100- /O.EXA.KBIS.WI.Y.0007.000000T0000Z-240407T0100Z/ Bottineau-Rolette-McHenry- Including the cities of St. John, Drake, Shell Valley, Towner, Rolette, Bottineau, Velva, Dunseith, and Rolla 405 PM CDT Sat Apr 6 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds to 35 mph with gusts up to 45 mph. * WHERE...Bottineau, McHenry, and Rolette Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ013-022-023-025-034>037-041-042-044>048-050-051-070100- /O.CON.KBIS.WI.Y.0007.000000T0000Z-240407T0100Z/ Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Hettinger-Grant-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of New England, Oakes, Fessenden, Steele, Mott, Tappen, Kulm, Edgeley, Goodrich, Jamestown, Fort Yates, Elgin, Solen, Rugby, Linton, Lamoure, Hettinger, Harvey, Mandan, Wishek, Gackle, Strasburg, Mcclusky, Carrington, Bismarck, Carson, Selfridge, Ashley, Ellendale, New Leipzig, and Napoleon 405 PM CDT Sat Apr 6 2024 /305 PM MDT Sat Apr 6 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Southeast winds to 35 mph with gusts up to 50 mph. * WHERE...Portions of southwest and central North Dakota, including the James River Valley. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Objects left unsecured will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
713 WWUS73 KBIS 070044 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 744 PM CDT Sat Apr 6 2024 NDZ004-005-012-013-022-023-025-034>037-041-042-044>048-050-051- 070145- /O.EXP.KBIS.WI.Y.0007.000000T0000Z-240407T0100Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Morton- Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of St. John, New England, Towner, Oakes, Fessenden, Steele, Mott, Tappen, Kulm, Edgeley, Shell Valley, Goodrich, Jamestown, Fort Yates, Elgin, Solen, Rugby, Linton, Lamoure, Hettinger, Harvey, Velva, Dunseith, Mandan, Wishek, Gackle, Rolla, Strasburg, Mcclusky, Drake, Carrington, Bismarck, Carson, Selfridge, Ashley, Rolette, Ellendale, Bottineau, New Leipzig, and Napoleon 744 PM CDT Sat Apr 6 2024 /644 PM MDT Sat Apr 6 2024/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... While it will remain breezy at some locations through the rest of the evening, the strongest winds have started to diminish. Therefore, we will let the Wind Advisory expire on time at 8 PM CDT/7 PM MDT. $$ Hargrove
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 5, 11:50 PM MDT, 2 hours 10 minutes earlier. Its key messages:
- Gusty southeast winds are forecast to continue tonight and into Saturday.
- Rain chances return Saturday (20 to 60% mainly southwest), Saturday night (40 to 70% south), peak on Sunday (20% north to 80% south), and continue through the day Monday (20% north to 60% south).
- Mostly dry and warmer Tuesday through the rest of the work week.
Area forecast discussion, Apr 5, 11:50 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1250 AM CDT Sat Apr 6 2024 .KEY MESSAGES... - Gusty southeast winds are forecast to continue tonight and into Saturday. - Rain chances return Saturday (20 to 60% mainly southwest), Saturday night (40 to 70% south), peak on Sunday (20% north to 80% south), and continue through the day Monday (20% north to 60% south). - Mostly dry and warmer Tuesday through the rest of the work week. && .UPDATE... Issued at 1250 AM CDT Sat Apr 6 2024 Limited updates needed at this time. Winds have gone on a slightly diminished trend tonight, although may remain breezy to windy. Blended in some of the latest guidance to account for these diminishing winds. Radar showing some weak returns in the northwest. Cloud ceilings are somewhat lower in these areas, although dew point depressions remain large. Added in some sprinkle mention to account for these returns at this time. .UPDATE... Issued at 910 PM CDT Fri Apr 5 2024 No major changes were made with this update, just blended the current observations into the forecast. .UPDATE... Issued at 757 PM CDT Fri Apr 5 2024 Winds have diminished this evening below advisory criteria, so the Wind Advisory has been allowed to expire. These winds will decrease a bit more, but are expected to remain gusty through the overnight hours, before picking back up through the day Saturday. .UPDATE... Issued at 702 PM CDT Fri Apr 5 2024 Gusty southeasterly winds continue across the area, slightly decreasing into the overnight hours. We are still evaluating if we should extend our Wind Advisory by a few hours or let it expire at the original time of 8 PM CDT. As humidity values continue to rise as we head into the evening hours, the concern for critical fire weather conditions has decreased, and we have let the Red Flag Warning expire at 7 PM CDT. Otherwise, the forecast remains on track. && .DISCUSSION... Issued at 230 PM CDT Fri Apr 5 2024 Currently, high amplitude mid/upper level ridge across the Great Plains, with the ridge axis over the eastern Dakotas early this afternoon. Deep low pressure over the western CONUS, with lead embedded impulses lifting north/northeast across the high plains of Colorado, Wyoming, and Montana. These lead impulses are contributing to a BKN-OVC upper level cloud deck across much of the western and central Dakotas this afternoon, enough so where they are tempering forecast highs several degrees across the west, not so much central where the cloud cover isn't as thick. Strong pressure gradient with developing low pressure in the Lee of the Rockies ahead of the upper low, with southeast winds across western and central ND sustained at 30-35 mph and peak gusts ranging from 40 to 50 mph thus far over many locations. Strongest winds have been across the west, where the Wind Advisory remains in effect. No changes to headlines with this forecast package. Coupled with the strong winds, RH values continue to drop, resulting in critical fire weather conditions over most of the local region. See Fire Weather Discussion below for more details. Gusty southeast winds will continue tonight, though the majority of guidance shows the mixing layer decreasing as we cool this evening, so do expect the peak gusts to come down a bit. Still, there may be areas where wind headlines may be needed, and will let the evening shift determine if this is necessary or not. Fire weather conditions will also improve as temperatures cool and RH value increase after 00Z. The western CONUS low develops east into the Central Plains on Saturday, remains quasi-stationary before slowly lifting north/northeast late this weekend into early next week. Will see a few rain showers developing southwest Sat morning, with precipitation (rain) becoming more widespread across the south Saturday night and especially as we head into the day Sunday. Still looks like the north will not see much if any moisture until maybe later this weekend or on Monday, but still minimal chances. Total QPF from this storm through Monday is rather unimpressive, ranging from a quarter up to 4 tenths of an inch across the far south, with amounts quickly tapering off to the north (maybe up to a tenth of an inch along I-94). Sunday night may still see a mix of rain or snow as colder air wraps into the low and due to cooling processes, but do not expect much if any snow accumulations (maybe a bit on grassy surfaces). It remains windy on Saturday south central and east, and will likely need another wind advisory during the day. With our current headlines in place, opted to leave be for now and will just continue to mention this in the HWO. Biggest impact from this system will be much cooler daytime temperatures, with highs in the 40s to mid 50s Sunday and Monday. After the low lifts off to the northeast by Tuesday, our flow aloft transitions to quasi-zonal (west/northwest) for the remainder of the work week. This pattern will support a warming trend with highs Tue-Fri back in the upper 50s to mid 60s. Mainly dry, but any embedded wave could bring a period of light precipitation to the region. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1250 AM CDT Sat Apr 6 2024 VFR conditions with mid to high level clouds are expected through tonight, with winds remaining elevated. Strong southeast winds and increasing cloud cover could then return Saturday through Saturday evening. Perhaps a few sites could see MVFR ceilings with the increased cloud cover, although confidence was not high enough to include in the TAFs at this time. Chances for precipitation may also return later in the day Saturday through Saturday evening, mainly in the south. Confidence was not high enough to include precipitation mention at any TAF site at this time. Lastly, low level wind shear will be found through this morning across most sites. && .FIRE WEATHER... Issued at 702 PM CDT Fri Apr 5 2024 For Saturday, breezy to windy conditions continue, especially south central and east, though increasing moisture is also forecast as a strong storm system develops into the Central Plains to our south. This system will bring increasing low level moisture tomorrow, with minimum percent humidity values increasing to 35 to 45 percent. Will monitor those areas were the wind is forecast to be strongest, though do anticipate a more limited fire weather threat for Saturday with no fire weather concerns as we move into Sunday. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Anglin DISCUSSION...NH AVIATION...Anglin FIRE WEATHER...Besson/NH
Hazardous weather outlook, Apr 5, 11:35 PM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1235 AM CDT Sat Apr 6 2024 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-070545- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- 1235 AM CDT Sat Apr 6 2024 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds gusting to 45 mph are possible on Saturday. In addition, near critical fire weather conditions are also expected Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>003-009>011-017>021-031>035-040>046-070545- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Burleigh- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- 1235 AM CDT Sat Apr 6 2024 /1135 PM MDT Fri Apr 5 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds gusting to 45 mph are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.